Affordable Access

Granulomatous hepatitis in a patient receiving carbamazepine.

Authors
Type
Published Article
Journal
Acta medica Scandinavica
Publication Date
Volume
208
Issue
4
Pages
333–335
Identifiers
PMID: 7446211
Source
Medline

Abstract

A 60-year-old woman, previously in good health, received carbamazepine in a total dose of 10 g during 1 month. Fever, upper abdominal pain and abnormal liver function appeared after 3 weeks. Liver biopsy showed non-caseating granulomas. One week after withdrawal of carbamazepine the patient was clinically well with normal liver function. Carbamazepine was then reinstituted for 4 days, resulting in fever, upper abdominal pain and deteriorating liver function. One month after this provocation test the patient was clinically well with normal liver function and normal liver biopsy showing only slight fatty vacuolization but no granulomas. A reversible positive mitochondrial antibody test was seen.

There are no comments yet on this publication. Be the first to share your thoughts.

Statistics

Seen <100 times
0 Comments